Vyvanse is a popular medication that is used to treat adults and adolescents who have been diagnosed with attention deficit hyperactivity disorder (ADHD). Vyvanse is known as an “orally-disintegrating” tablet, meaning that it will dissolve in water or another liquid.

This makes it easier for patients to take this medication because they simply need to add the medication to their drinking water or other beverages.

However, taking too much of any drug can be dangerous. In this blog post, we’ll go over what happens if you take too much Vyvanse. We also recommend speaking with your healthcare provider about the correct dosage for you.

What happens if you take too much Vyvanse?

The most common side effects of taking too much Vyvanse include nausea, vomiting, headaches, and mood swings. If you take too much Vyvanse, you could experience a seizure or have difficulty breathing. If you experience any side effects from taking too much Vyvanse, seek immediate medical attention.

If you take too much Vyvanse, your body could experience serious side effects, including heart problems or cardiac arrest, extreme blood pressure changes, blood clots, seizures, or serotonin syndrome.

If you take too much Vyvanse, you risk experiencing these side effects:

  • Blood pressure changes: Vyvanse may cause your blood pressure to increase. If you take too much Vyvanse, you may experience blood pressure changes that are dangerous, especially if you already have high blood pressure.
  • Heart problems: Vyvanse may increase your risk of developing abnormal heart rhythms, especially if you take too much.
  • Blood clots: Vyvanse may cause blood clots, which can lead to serious health problems, such as a stroke.
  • Seizures: Taking too much Vyvanse may increase your risk of seizures, especially if you take Vyvanse in combination with other seizure medications.
  • Serotonin syndrome: Vyvanse may cause serotonin syndrome, which can be dangerous and life-threatening.
  • Suicidal thoughts: Taking too much Vyvanse may cause you to have suicidal thoughts.
See also  Does Vyvanse Boost Metabolism?

Possible side effects of taking too much Vyvanse

Heart problems, blood clots, seizures, serotonin syndrome – these are the most serious side effects of taking too much Vyvanse.

However, there are several less serious side effects that you could experience if you take too much Vyvanse, including:

  • Nausea: Vyvanse can cause nausea, especially when you take it with certain medications. If you experience nausea after taking Vyvanse, it may indicate that you have taken too much.
  • Mood swings: Vyvanse can cause mood swings, especially in the beginning when you start taking the medication. If your mood swings are more severe than expected, it could be a sign that you took too much Vyvanse.
  • Headaches: Vyvanse can cause headaches, especially if you take too much of the medication. If you experience migraines or frequent headaches after taking Vyvanse, this could be an indication that you took too much.
  • Increased heart rate: Vyvanse can cause your heart rate to increase, especially if you take too much. If you notice an increase in your heart rate after taking Vyvanse, you may have taken too much.

How to tell if you have taken too much Vyvanse?


If you think you took too much Vyvanse, you should seek medical attention immediately.

There is no “right” amount of Vyvanse that you need to take; you should only take the dosage prescribed by your doctor.

If you take too much Vyvanse, you may end up in the hospital, especially if you experience serious side effects.

If you take too much Vyvanse, your healthcare provider may do blood tests to see if your blood levels are too high.

See also  How to Get a Prescription for Vyvanse?

If you think you have taken too much Vyvanse, you should contact your healthcare provider immediately. Make sure to tell them the amount of Vyvanse that you took and when you took it.

What should you do if you think you took too much Vyvanse?

If you think you took too much Vyvanse, you should seek immediate medical attention. While you’re waiting for medical assistance to arrive, you may want to try the following:

  • Stay hydrated: Drink water throughout the day to help prevent dehydration.
  • Try to relax: Take deep breaths and try to stay calm.
  • Avoid driving: Driving while intoxicated is dangerous, even if you aren’t intoxicated from alcohol, so stay off the road until you are feeling better.
  • Avoid alcohol: Drinking alcohol while you are experiencing the side effects of Vyvanse is never a good idea, so avoid consuming alcohol while you wait for medical assistance.

Bottom line

If you take too much Vyvanse, it can lead to serious side effects. If you suspect that you have taken too much Vyvanse, you should seek immediate medical attention.

You should only take the amount of Vyvanse that your doctor recommends. You should also be aware of the side effects of Vyvanse so you can recognize when you have taken too much.

If you or someone you know has taken too much Vyvanse, you should seek immediate medical attention.


David Warren
Author

David Warren is a pharmaceutical specialist that dispenses prescription medication on a daily basis. He received a Bachelor of Science degree in pharmacy from the University of Tennessee in 1991. With over 50 publications on medication-related and pharmacy topics, David has been able to share his experiences and knowledge with others. David with lots of experience and knowledge in medications that are utilized to treat a wide range of medical conditions. Before David dispenses a medication to a patient, he will go over the side effects, dosage recommendation and contraindications.